MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation the blb-024115 devices of lot number: c1749361 involved in this complaint was not returned for evaluation, a document based investigation was carried out lab evaluation: n/a.Document review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number: c1749361 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1749361.It should be noted that the instructions for use (ifu0034) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause could not be determined from the available information as the device was not available for evaluation.Possible root causes may be attributed to the device being kinked during the transportation of the device.Another possible root cause may be attributed to the user technique of the wire not being loaded correctly on the handle.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complaint received from distributor via e-mail on 14jul2021--did 23jul2021.As reported to customer relations: "the bigopsy didn¿t close properly, after reassembling it several times without success." patient outcome: 1.Did any section of the device remain inside the patient¿s body? no.If yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.3.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Patient/event info: notes: additional information provided by customer on 10aug2021: " was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.R: no.Please describe the exact location of the intended biopsy site.R: sample of the urothelium ubicated at renal pelvis on the upper pole was the patient taking any anticoagulants or aspirin at the time of the procedure? r: no if not with the device in question, how was the procedure finished? no.R: the physician take a sample using an extractor and a rigid forcep.Was the anatomy tortuous? no.The bigopsy will be send to cook this week."--did 11aug2021.1.1 for all complaints ask: 1.1.1 please describe the exact location of the biopsy site.1.1.2 was the patient taking any anticoagulants or aspirin at the time of the procedure? 1.1.3 if not with the device in question, how was the procedure finished? 1.1.4 was the anatomy tortuous?.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16572790
Report Number3001845648-2023-00177
Device Sequence Number5980151
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)230811(10)C1749361
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC1749361
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/13/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale